ISSN 1300-7157 Main Page | Contact      

Volume : 26  Issue : 3  Year: 2020

Primum non nocere: A case of valproate encephalopathy [Epilepsi]
Epilepsi. 2014; 20(2): 98-101 | DOI: 10.5505/epilepsi.2014.84755  

Primum non nocere: A case of valproate encephalopathy

Hasan Hüseyin Kozak, Ali Ulvi Uca
Necmettin Erbakan University Meram Medical Faculty

Valproic acid (VPA) is a traditional antiepileptic which used in the treatment of some types of epileptic seizures. Encephalopathy is side effect of VPA which leads to rare but serious results and hyperammonia may be accompanied by one of these statements. It is specified that asymptomatic hyperammonia which VPA revealed is 20% and the incidence of symptomatic hyperammonia is 5%. VPA induced hyperammonia pathogenesis is not fully understood. In this article we present a 60-year-old male patient who was diagnosed VPA induced encephalopathy. The case presented is the first in the literature, in that, in a patient previously taking valproate and whose encephalopathy unmonitored, valproate has been used after repeated seizures and after that encephalopathy has emerged.

Keywords: Valproic acid, hyperammonia, encephalopathy


Hasan Hüseyin Kozak, Ali Ulvi Uca. Primum non nocere: A case of valproate encephalopathy. Epilepsi. 2014; 20(2): 98-101

Corresponding Author: Hasan Hüseyin Kozak, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar




Copyright © 2020 All rights of this site belong to the Turkish Epilepsy Association .
 
LookUs & Online Makale